Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 1, NWS Great Falls, MT

January 1, 2012

NWS Great Falls, MT issued this high wind watch at Jan 1, 2012, 3:57 AM MST. It took effect at Jan 2, 2012, 3:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 1, 2012, 3:57 AM MST (10:57 UTC)
In effect from
Jan 2, 2012, 3:00 PM MST
Expired
Jan 2, 2012, 2:56 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WWUS75 KTFX 011057
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
357 AM MST SUN JAN 1 2012


MTZ009-010-048-012200-
/O.NEW.KTFX.HW.A.0001.120102T1800Z-120103T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
357 AM MST SUN JAN 1 2012

...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY MORNING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE MONDAY MORNING THROUGH
TUESDAY MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE ROCKY
  MOUNTAIN FRONT AND ADJACENT HIGH PLAINS MONDAY AFTERNOON AND
  CONTINUE OVERNIGHT THROUGH TUESDAY MORNING. TRAVEL WITH HIGH
  PROFILE VEHICLES OR TRAILERS COULD BECOME DIFFICULT ESPECIALLY
  ON NORTH TO SOUTH ORIENTED ROADS. 

* WINDS: WIND GUSTS TO 70 MPH WILL BE POSSIBLE WITH STRONGER GUSTS
  POSSIBLE OVER MOUNTAIN PASSES..SUMMITS AND OTHER FAVORED
  TERRAIN.

* OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER
  ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... 
  MARIAS PASS 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
578 
WWUS75 KTFX 012015
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
115 PM MST SUN JAN 1 2012

MTZ009-010-048-020700-
/O.CON.KTFX.HW.A.0001.120102T1800Z-120103T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
115 PM MST SUN JAN 1 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE ROCKY
  MOUNTAIN FRONT AND ADJACENT HIGH PLAINS AROUND MIDDAY MONDAY AND
  CONTINUE OVERNIGHT THROUGH TUESDAY MORNING. TRAVEL WITH HIGH
  PROFILE VEHICLES OR TRAILERS COULD BECOME DIFFICULT ESPECIALLY
  ON NORTH TO SOUTH ORIENTED ROADS.

* WINDS: WIND GUSTS TO 70 MPH WILL BE POSSIBLE WITH STRONGER
  GUSTS POSSIBLE OVER MOUNTAIN PASSES..SUMMITS AND OTHER 
  FAVORED TERRAIN. 

* OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER 
  ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... 
  MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
070 
WWUS75 KTFX 020408
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
908 PM MST SUN JAN 1 2012

MTZ009-010-048-021300-
/O.CON.KTFX.HW.A.0001.120102T1800Z-120103T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
908 PM MST SUN JAN 1 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE 
  ROCKY MOUNTAIN FRONT AND ADJACENT HIGH PLAINS AROUND MIDDAY 
  MONDAY AND CONTINUE OVERNIGHT THROUGH TUESDAY MORNING. TRAVEL 
  WITH HIGH PROFILE VEHICLES OR TRAILERS COULD BECOME DIFFICULT 
  ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. 

* WINDS: WIND GUSTS TO 70 MPH WILL BE POSSIBLE WITH STRONGER 
  GUSTS POSSIBLE OVER MOUNTAIN PASSES..SUMMITS AND OTHER 
  FAVORED TERRAIN.

* OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER 
  ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... 
  MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
397 
WWUS75 KTFX 021101
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
401 AM MST MON JAN 2 2012

MTZ009-010-048-022200-
/O.EXT.KTFX.HW.A.0001.120102T2200Z-120103T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
401 AM MST MON JAN 2 2012

...HIGH WIND WATCH NOW IN EFFECT FROM 3 PM MST THIS AFTERNOON
THROUGH TUESDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 3 PM MST THIS AFTERNOON
THROUGH TUESDAY MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE NOW EXPECTED TO HOLD
  OFF UNTIL LATE THIS AFTERNOON OR POSSIBLY EVEN EARLY THIS
  EVENING. THE STRONG WINDS WILL CONTINUE OVERNIGHT THROUGH
  TUESDAY MORNING. TRAVEL WITH HIGH PROFILE VEHICLES OR TRAILERS
  COULD BECOME DIFFICULT ESPECIALLY ON NORTH TO SOUTH ORIENTED
  ROADS.

* WINDS: WIND GUSTS TO 70 MPH WILL BE POSSIBLE WITH STRONGER 
  GUSTS POSSIBLE OVER MOUNTAIN PASSES..SUMMITS AND OTHER 
  FAVORED TERRAIN.

* OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER 
  ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
617 
WWUS75 KTFX 022156
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
256 PM MST MON JAN 2 2012

MTZ009-010-048-030500-
/O.UPG.KTFX.HW.A.0001.120102T2200Z-120103T1800Z/
/O.NEW.KTFX.HW.W.0001.120103T0300Z-120103T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
256 PM MST MON JAN 2 2012

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP THIS EVENING
  AND CONTINUE INTO TUESDAY MORNING. WINDS SHOULD DECREASE TUESDAY
  AFTERNOON.

* WINDS: SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 75 MPH
  ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS...ESPECIALLY
  ALONG THE ROCKY MOUNTAIN FRONT.

* OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER
  ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES.
  THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR
  STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS.


* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 1, 3:48 AM MST, 9 minutes earlier.

Area forecast discussion, Jan 1, 3:48 AM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
348 AM MST SUN JAN 1 2012

.DISCUSSION...
TODAY THROUGH TUESDAY...A BUILDING RIDGE OF HIGH PRESSURE WILL KEEP
TEMPERATURES MILD THROUGH MOST OF THE SHORT TERM PERIOD...SOME
LOCATIONS REACHING NEAR RECORD HIGH TEMPERATURES MONDAY AND
TUESDAY. A QUICK MOVING DISTURBANCE IS EXPECTED TO IMPACT THE AREA
MONDAY NIGHT AND TUESDAY. THIS DISTURBANCE IS NOT ANTICIPATED TO
CREATE SIGNIFICANT PRECIPITATION...WITH NO PRECIPITATION EXPECTED
OVER THE LOWER ELEVATIONS. THIS SYSTEM WILL HOWEVER BRING ANOTHER
ROUND OF STRONG GUSTY WINDS ALONG THE ROCKY MOUNTAIN FRONT AND
HIGH PLAINS OF CENTRAL AND NORTH CENTRAL MONTANA. A HIGH WIND
WATCH HAS BEEN ISSUED FOR THE ROCKY MOUNTAIN FRONT BECAUSE OF THIS
THREAT FROM 11 AM MONDAY THROUGH 11 AM TUESDAY. THESE WINDS ARE
EXPECTED TO BE STRONG ACROSS THE HIGHLINE AS WELL...HOWEVER
CONFIDENCE IS NOT HIGH ENOUGH THAT SEVERE WIND SPEEDS WILL BE
PRESENT TO WARRANT A WATCH ACROSS NORTH CENTRAL MONTANA. SUK

TUESDAY NIGHT THROUGH SUNDAY...THE ONGOING PROGRESSIVE WEATHER
PATTERN IS FORECAST TO CONTINUE. MODELS ARE IN DECENT AGREEMENT
THROUGH MIDWEEK BUT THEN THERE ARE INCREASED DIFFERENCES LATE IN
THE WEEK INTO THE WEEKEND. A STRONG UPPER RIDGE IS FORECAST OVER
THE AREA ON WEDNESDAY FOR CONTINUED GENERALLY DRY CONDITIONS AND
NEAR RECORD HIGH TEMPERATURES. THE RIDGE WILL THEN MOVE EAST WITH
INCREASING SOUTHWEST FLOW ALOFT. THERE COULD BE A PERIOD OF HIGH
WINDS OVER THE ROCKY MOUNTAIN FRONT AND POSSIBLY FARTHER EAST LATE
WEDNESDAY INTO THURSDAY NIGHT BUT POSSIBLY BEGINNING AS EARLY AS
EARLY WEDNESDAY. WEATHER DISTURBANCES ARE EXPECTED TO AFFECT THE
AREA LATE THURSDAY THROUGH FRIDAY BUT MODELS DIFFER ON THEIR
TIMING AND STRENGTH AND ALSO PRECIPITATION PATTERNS. A COOLING TREND
IS EXPECTED THURSDAY AND FRIDAY.IN LIGHT OF MODEL DIFFERENCES
WILL BROADBRUSH A FORECAST OF A CHANCE OF SNOW OVER THE MOUNTAINS
WITH A SLIGHT CHANCE OF SNOW FOR THE LOWER ELEVATIONS. ANOTHER
UPPER RIDGE COULD APPROACH THE AREA BY LATE IN THE WEEKEND AND
EXPECT A LITTLE WARMER TEMPERATURES SUNDAY. EVEN WITH THE RIDGE
POSSIBLY APPROACHING IT LOOKS LIKE THE NORTHWEST FLOW ALOFT COULD
BE MOIST SO WILL CONTINUE TO MENTION A THREAT OF PRECIPITATION.
BLANK

&&

.AVIATION...
UPDATED 0600Z.
A RIDGE OF HIGH PRESSURE WILL BUILD OVERNIGHT YIELDING LIGHTER WINDS
AND MAINLY CLEAR SKIES ACROSS THE AREA. SOME PATCHY FOG IS POSSIBLE
IN THE GALLATIN VALLEY SO HAVE ADDED VCFG TO THE KBZN TAF. MID-LEVEL
MOISTURE OVERRIDE THE UPPER RIDGE ON SUNDAY SO HAVE INCREASED CLOUD
COVER BEGINNING AROUND MIDDAY. VFR CONDITIONS ARE EXPECTED OVER THE
NEXT 24 HOURS. MLV

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  39  31  55  39 /   0   0   0   0
CTB  35  25  55  34 /   0   0   0  10
HLN  36  23  45  33 /   0   0   0   0
BZN  35  18  45  25 /   0   0   0   0
WEY  25  -3  31  10 /   0   0   0   0
DLN  39  22  45  28 /   0   0   0   0
HVR  35  21  53  33 /   0   0   0   0
LWT  36  25  55  35 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY
MOUNTAIN FRONT.

AVALANCHE WARNING FOR PORTIONS OF GALLATIN AND MADISON COUNTIES
UNTIL FURTHER NOTICE.

&&

SHORT TERM...SUK
LONG TERM...BLANK
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 31, 5:04 AM MST, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
504 AM MST SAT DEC 31 2011

MTZ008>014-044>054-011215-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
504 AM MST SAT DEC 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDY CONDITIONS ARE EXPECTED TO REDEVELOP ON MONDAY AND CONTINUE
THE REST OF THE WEEK. HIGH WIND HIGHLIGHTS COULD BE ISSUED FOR
PORTIONS OF NORTH CENTRAL AND CENTRAL MONTANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ015-055-011215-
MADISON-GALLATIN-
504 AM MST SAT DEC 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

AN AVALANCHE WARNING REMAINS IN EFFECT FOR PORTIONS OF GALLATIN
AND MADISON COUNTIES UNTIL FURTHER NOTICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.